Alert archive / Washington / Winter Storm Watches in 2011

Winter Storm Watch 9, NWS Spokane, WA

November 15, 2011Pend Oreille County, Spokane County, Stevens County, Washington; Bonner County, Boundary County, Kootenai County, Idaho

NWS Spokane, WA issued this winter storm watch at Nov 15, 2011, 3:36 AM PST for Pend Oreille County, Spokane County, Stevens County, Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Nov 16, 2011, 12:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2011, 3:36 AM PST (11:36 UTC)
In effect from
Nov 16, 2011, 12:00 PM PST
Expired
Nov 15, 2011, 3:19 PM PST
In force
Issued by
NWS Spokane, WA

Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2011-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2011-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WWUS46 KOTX 151136
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
336 AM PST TUE NOV 15 2011

...MODERATE TO HEAVY SNOW POSSIBLE IN NORTHEASTERN WASHINGTON
AND NORTHERN IDAHO...

.A VIGOROUS STORM SYSTEM WILL BRING THE POTENTIAL FOR MODERATE TO
HEAVY SNOW ACCUMULATIONS WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING TO FAR NORTHEAST WASHINGTON AND EXTREME NORTH IDAHO. SNOW
IS EXPECTED TO CHANGE OVER TO RAIN OR RAIN...SNOW MIX EARLY
THURSDAY MORNING BELOW 3000 FEET.

IDZ001-WAZ037-152000-
/O.NEW.KOTX.WS.A.0009.111116T2000Z-111117T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...
ORIN-RICE ROAD...FLOWERY TRAIL ROAD
336 AM PST TUE NOV 15 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 


* SNOW ACCUMULATIONS: 3 TO 5 INCHES IN THE VALLEYS AND 
  6 TO 10 INCHES IN THE MOUNTAINS.

* ELEVATION: ALL ELEVATIONS.

* TIMING: LIGHT SNOW WILL BEGIN AROUND NOON WEDNESDAY BECOMING
  HEAVY AT TIMES WEDNESDAY EVENING THROUGH THURSDAY MORNING. SNOW
  LEVELS WILL RISE NEAR 3000 FEET EARLY THURSDAY MORNING.

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY...
  PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN ROAD...
  COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE-
  HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD

* WINDS: VALLEY WINDS WILL GENERALLY BE LESS THAN 10 MPH. IN THE
  MOUNTAINS...SOUTH WINDS OF 15 TO 30 MPH WITH GUST TO 50 MPH
  WILL BE POSSIBLE OVER EXPOSED RIDGE TOPS.

* IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL TREACHEROUS AT
  TIMES WEDNESDAY EVENING THROUGH THURSDAY MORNING. MODERATE SNOW
  MAY BE FALLING DURING THE WEDNESDAY EVENING COMMUTE. A CHANGE TO
  RAIN OVERNIGHT WILL LEAD TO SLUSHY ROADWAYS. THE HEAVY WET
  NATURE TO THE SNOW MAY LEAD TO SMALL TREE LIMBS BREAKING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
2 follow-up statements
044 
WWUS46 KOTX 151824
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1024 AM PST TUE NOV 15 2011

...MODERATE TO HEAVY SNOW POSSIBLE IN NORTHEASTERN WASHINGTON AND
NORTHERN IDAHO...

.A VIGOROUS STORM SYSTEM WILL BRING THE POTENTIAL FOR MODERATE TO
HEAVY SNOW ACCUMULATIONS WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING TO FAR NORTHEAST WASHINGTON AND EXTREME NORTH IDAHO. SNOW
IS EXPECTED TO CHANGE OVER TO RAIN OR RAIN...SNOW MIX EARLY
THURSDAY MORNING BELOW 3000 FEET.

IDZ001-WAZ037-160230-
/O.CON.KOTX.WS.A.0009.111116T2000Z-111117T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...
ORIN-RICE ROAD...FLOWERY TRAIL ROAD
1024 AM PST TUE NOV 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES IN THE VALLEYS AND 6 TO 10 
  INCHES IN THE MOUNTAINS. 

* ELEVATION: ALL ELEVATIONS.

* TIMING: LIGHT SNOW WILL BEGIN AROUND NOON WEDNESDAY BECOMING 
  HEAVY AT TIMES WEDNESDAY EVENING THROUGH THURSDAY MORNING. 
  SNOW LEVELS WILL RISE NEAR 3000 FEET EARLY THURSDAY MORNING.

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY... 
  PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN ROAD... 
  COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...SPRINGDALE- 
  HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL ROAD

* WINDS: VALLEY WINDS WILL GENERALLY BE LESS THAN 10 MPH. IN 
  THE MOUNTAINS...SOUTH WINDS OF 15 TO 30 MPH WITH GUST TO 50 
  MPH WILL BE POSSIBLE OVER EXPOSED RIDGE TOPS.

* IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL TREACHEROUS AT 
  TIMES WEDNESDAY EVENING THROUGH THURSDAY MORNING. MODERATE 
  SNOW MAY BE FALLING DURING THE WEDNESDAY EVENING COMMUTE. A 
  CHANGE TO RAIN OVERNIGHT WILL LEAD TO SLUSHY ROADWAYS. THE 
  HEAVY WET NATURE TO THE SNOW MAY LEAD TO SMALL TREE LIMBS 
  BREAKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
477 
WWUS46 KOTX 152319
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
319 PM PST TUE NOV 15 2011

...HEAVY SNOW EXPECTED IN NORTHEASTERN WASHINGTON AND NORTHERN
IDAHO...

.A VIGOROUS STORM SYSTEM WILL BRING HEAVY SNOW ACCUMULATIONS
WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING TO FAR NORTHEAST
WASHINGTON AND EXTREME NORTH IDAHO. SNOW IS EXPECTED TO CHANGE
OVER TO RAIN OR A RAIN...SNOW MIX EARLY THURSDAY MORNING BELOW
3000 FEET.

IDZ001-WAZ037-160730-
/O.UPG.KOTX.WS.A.0009.111116T2000Z-111117T1200Z/
/O.NEW.KOTX.WS.W.0015.111116T2000Z-111117T1200Z/
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...RATHDRUM...
BONNERS FERRY...PRIEST RIVER...EASTPORT...
SCHWEITZER MOUNTAIN ROAD...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...SPRINGDALE-HUNTERS ROAD...
ORIN-RICE ROAD...FLOWERY TRAIL ROAD
319 PM PST TUE NOV 15 2011

...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
NOON WEDNESDAY TO 4 AM PST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 3 TO 5 INCHES IN THE VALLEYS AND 6 TO 10
  INCHES IN THE MOUNTAINS.

* ELEVATION: INITIALLY ACCUMULATING SNOW WILL FALL AT ALL
  ELEVATIONS. OVERNIGHT SNOW LEVELS WILL RISE OFF OF THE VALLEY
  FLOOR SOUTH OF A SANDPOINT TO DEER PARK LINE.

* TIMING: LIGHT SNOW WILL BEGIN AROUND NOON WEDNESDAY BECOMING
  HEAVY AT TIMES WEDNESDAY EVENING THROUGH THURSDAY MORNING. 

* LOCATIONS INCLUDE: SANDPOINT...RATHDRUM...BONNERS FERRY...
  PRIEST RIVER...EASTPORT...SCHWEITZER MOUNTAIN ROAD... 
  COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... 
  SPRINGDALE-HUNTERS ROAD...ORIN-RICE ROAD...FLOWERY TRAIL 
  ROAD 

* WINDS: VALLEY WINDS WILL GENERALLY BE LESS THAN 10 MPH. IN THE
  MOUNTAINS...SOUTH WINDS OF 15 TO 30 MPH WITH GUST TO 50 MPH WILL
  BE POSSIBLE OVER EXPOSED RIDGE TOPS...PRODUCING AREAS OF BLOWING 
  SNOW.

* IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL TREACHEROUS AT
  TIMES WEDNESDAY EVENING THROUGH THURSDAY MORNING. HEAVY SNOW
  MAY BE FALLING DURING THE WEDNESDAY EVENING COMMUTE. A CHANGE TO
  RAIN OVERNIGHT WILL LEAD TO SLUSHY ROADWAYS. THE HEAVY WET
  NATURE TO THE SNOW MAY LEAD TO SMALL TREE LIMBS BREAKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT AMOUNTS
OF SNOW ARE EXPECTED OR OCCURRING. SNOW ACCUMULATIONS WILL MAKE
TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WAZ042-160730-
/O.NEW.KOTX.WW.Y.0026.111116T1400Z-111117T0600Z/
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE FOLLOWING LOCATIONS...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...STEHEKIN...CONCONULLY...BLEWETT PASS...
LOUP LOUP PASS
319 PM PST TUE NOV 15 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 6
AM TO 10 PM PST WEDNESDAY.

* SNOW ACCUMULATIONS: 4 TO 7 INCHES...WITH HEAVIEST ACCUMULATIONS
  IN THE HIGHER VALLEYS NEAR THE CREST.

* ELEVATION: ALL ELEVATIONS.

* TIMING: SNOW WILL BEGIN WEDNESDAY MORNING AND CONTINUE THROUGH
  THE DAY. SNOW MAY CHANGE OVER TO A MIX OF SNOW...SLEET AND RAIN
  WEDNESDAY EVENING BEFORE TAPERING OFF LATE WEDNESDAY EVENING.

* LOCATIONS INCLUDE: LEAVENWORTH...MAZAMA...TWISP...WINTHROP... 
  STEHEKIN...CONCONULLY...BLEWETT PASS...LOUP LOUP PASS 

* WINDS: WINDS WILL BE GENERALLY LESS THAN 10 MPH IN VALLEYS.
  RIDGETOP WINDS WILL BE VERY GUSTY WITH BLOWING SNOW LIKELY.

* IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL TREACHEROUS AT
  TIMES WEDNESDAY. SNOW MAY BE FALLING DURING THE WEDNESDAY
  EVENING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ004-160730-
/O.NEW.KOTX.WS.A.0010.111116T2000Z-111117T1800Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN...FOURTH OF JULY PASS...DOBSON PASS...
LOOKOUT PASS
319 PM PST TUE NOV 15 2011

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. 

* SNOW ACCUMULATIONS: 2 TO 5 INCHES IS POSSIBLE IN THE VALLEYS
  INCLUDING THE INTERSTATE 90 CORRIDOR.

* ELEVATION: INITIALLY...SNOW WILL FALL AT ALL ELEVATIONS. THE
  SNOW LEVEL WILL RISE TO 3000 TO 4000 FEET WEDNESDAY NIGHT.

* TIMING: SNOW WILL BEGIN WEDNESDAY AFTERNOON AND CONTINUE THROUGH
  THE EVENING COMMUTE PERIOD. SNOW LEVELS WILL RISE
  OVERNIGHT...BUT HEAVY SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH
  THURSDAY MORNING.

* LOCATIONS INCLUDE: KELLOGG...PINEHURST...OSBURN...WALLACE... 
  MULLAN...FOURTH OF JULY PASS...DOBSON PASS...LOOKOUT PASS 

* WINDS: VALLEY WINDS WILL GENERALLY BE LESS THAN 10 MPH. WINDS ON
  RIDGETOPS AND EXPOSED HIGHER TERRAIN WILL BE 15 TO 30 MPH WITH
  GUSTS AS HIGH AS 50 MPH...CREATING BLOWING AND DRIFTING SNOW.

* IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL TREACHEROUS AT
  TIMES WEDNESDAY. SNOW MAY BE FALLING DURING THE WEDNESDAY
  EVENING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Nov 15, 2:39 AM PST, 57 minutes earlier.

Area forecast discussion, Nov 15, 2:39 AM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
239 AM PST Tue Nov 15 2011

.SYNOPSIS...
With the exception of some scattered mountain snow showers today,
the Inland Northwest will experience a quiet weather day. A
vigorous storm system will impact the region Wednesday into
Thursday bringing heavy mountain snow and another round of windy
conditions. Friday will be unseasonably cold with the potential
for accumulating snow in the low elevations. The colder than
average conditions will linger through the weekend.

&&

.DISCUSSION...

Today and Tonight: Surface pressure gradients have weakened
considerably since Monday afternoon. The 2am surface chart over
the Inland Northwest shows that most reporting stations in eastern
Washington and north Idaho have winds of 5mph or less. Pressure
gradients will remain weak for the next 24 hours giving the region
a reprieve from the unrelenting wind of the last couple of days.
Weak mixing and cold morning temperatures will limit warming today
despite mainly sunny skies in central and eastern Washington.

Scattered snow showers will be limited to the mountains of the
Idaho Panhandle and the Cascade Crest today. Cool northwest flow
between 850-500mb and a conditionally unstable atmosphere to
approximately 10 thousand feet above sea level will contribute to
orographic showers through mid to late afternoon. Additional
mountain snow accumulations will generally be less than 2 inches.

Low temperatures tonight may be the coldest of the season so far
over much of the Spokane Forecast area. Winds will be light
through the evening with mainly clear skies. Dry dewpoint
temperatures will allow temperatures to radiate quickly.
Increasing clouds associated with Wednesday's storm will arrive
during the early morning hours over the Cascades and central
Washington, but the high clouds may have little influence on
radiational cooling. /GKoch

Wednesday through Friday: A fairly complex set of storm systems
will impact the Inland NW bringing two waves of precipitation.
The first set to arrive Wednesday and linger into Thursday with a
second on Friday. The Wed/Thur system will transport very moist
air into the region so while precipitation will begin as snow,
most valley locations will experience a change to rain overnight.
Cooler air arrives late Thursday and Friday keeping Friday's
system mainly a snow maker.

Within the next 24 hours, models are in strong agreement that the
cold core mid-level low over northern Alaska will dig south,
phasing with a weak wave and subtropical moisture plume arching
over the central Pacific ridge. This will result in a
strengthening storm system off the WA coast which will track
through the region Wednesday afternoon into Thursday. Wetbulb
cooling will allow most locations to start off as snow but a swift
change to rain is progged for Eastern WA and northern ID overnight
as a 40-50kt low-level jet pumps the mild subtropical air into the
region. The high water content will lead to moderate QPF amts and
sorting these amounts from snow to rain has been quite the
challenge. We have made some cosmetic changes to the snow amounts
based on 00z SREF/GFS guidance which was preferred for timing
versus the slower NAM. Overall, we looking for 2-4 inches for most
valley locations along and north of highway 2 as well as the ID
Palouse and Silver Valley. This includes locations like Kellogg,
Coeur D Alene, Spokane, Davenport, Waterville, Wenatchee, Omak,
and Republic to name a few. Higher amounts are anticipated for the
East Slopes which generally range from 5-9 inches in the valleys
to over a foot along the Crest. The highest snowfall amounts are
expected in the northeastern Mtns of WA and northern Idaho
Panhandle (WAZ037 and IDZ001). Due to the slower transition to
rain and enhanced qpf amts from the terrain and some weak dynamics
along with the potential for a triple point feature, the valleys
should see more on the order of 3-5 inches with 6-10" in the
mountains. These mountain amounts will be possible in the Central
Panhandle Mtns as well but the warming will be quicker to arrive
and valleys amounts should be a few inches less. All things
considered, it looks like most aforementioned locations will need
a winter weather advisory with a potential warning amounts in
WAZ37/IDZ001 and will address these issues with a winter storm
watch and update to the Hazardous Weather Outlook.

Other points to address will be the potential for a mix of sleet
and perhaps brief freezing rain over the East Slopes valleys and
Wenatchee River Valley as the warmer midlevel air punches into the
cooler dome trapped along the lee of the Cascades. While this will
be short-lived, this wintry mix could lead to an hour or so of
light icing on top of any snow that falls.

Winds will be the second concern with the storm.  NAM/GFS indicate
winds just above the stable layer (2000' agl) in the warm sector
to increase into the 45-60 kt range. While there is not a whole
lot of confidence that these winds will descend to the lower
valleys, exposed peaks and ridges will be highly vulnerable to
very strong gusts. This includes locations like the Northern Blues
Mtns, Central Panhandle Mtns, Mt Spokane, and potentially the
highest points of Mica Peak and South Hill. These winds will
become more of concern into Thursday morning as the cold occlusion
presses through and the layer becomes better mixed. Opted to
include the Waterville Plateau and higher ridges of the East
Slopes into this wind threat for early Thursday morning where the
front will be first to move through. We will be monitoring this
closely for potential wind highlights.

The first storm system will track east of the area Thursday
afternoon with mainly orographic showers persisting in the
favored mountain locations. The break will be short-lived as a
deep Polar trough sags into the Pac NW and a deepening surface low
tracks along the WA/OR border. There are still apparent model
differences with this track but it is looking more and more likely
that a deformation zone will set up across the CWA drawing
moisture around the northeastern quadrant of the low...into an
increasing unstable environment as upper-level trough settles in.
Snow ratios will be pretty high and it won't take very much qpf to
squeeze out several inches of snow with winter highlights highly
possible once we get through storm one.

Following a relatively brisk and dry weekend, a pair of storm systems
will return to start the work-week with one expected on Monday and
second Tuesday. The below normal temperatures left in place over
the weekend will allow Monday's system to bring the potential for
more valley snow with Tuesday's system a bit warmer and lower
probability for widespread valley snow. /sb

&&

.AVIATION...
06Z TAFS...Northwest flow over the region will keep some
lingering snow showers across the higher terrain of the Panhandle
through the night, otherwise variable cloud cover can be expected.
The surface winds have decoupled from the upper level flow and
will be be mainly light from the west. This would give the
potential for stratus formation early in the morning, however
satellite loops show much drier air moving in from the northwest
and dew points have also dropped with departures 10f or more. As
such will not put any stratus in the tafs now and will monitor
this through the night. After 20z expect a sct-bkn cumulus deck at
most af site but ceilings will remain vfr and winds light from the
south and southwest. /Tobin

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        37  17  36  35  42  26 /  10   0  80 100  20  30
Coeur d'Alene  37  15  35  34  40  26 /  10   0  70 100  30  30
Pullman        36  22  38  38  42  29 /  10   0  70  80  30  40
Lewiston       44  25  47  42  48  28 /  10   0  50  60  20  40
Colville       37  16  34  31  39  22 /  10   0 100 100  30  20
Sandpoint      35  15  35  33  38  23 /  10   0  60 100  50  20
Kellogg        32  21  34  34  35  25 /  30  10  70 100  60  50
Moses Lake     43  19  41  35  45  22 /   0   0  80  40  10  30
Wenatchee      43  25  35  33  42  27 /   0   0 100  60  10  40
Omak           39  16  33  29  41  17 /  10   0 100  70  10  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Nov 14, 3:55 PM PST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
355 PM PST MON NOV 14 2011

IDZ001>004-026-027-WAZ031>038-041>044-160000-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
355 PM PST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PAIR OF SNOW PRODUCING STORMS ARE EXPECTED OVER THE NEXT WEEK.
LIGHT TO MODERATE VALLEY SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY
AND WEDNESDAY EVENING. MODERATE TO HEAVY SNOW ACCUMULATIONS WILL
BE LIKELY IN THE MOUNTAINS. WINDY CONDITIONS WILL DEVELOP
WEDNESDAY NIGHT AND INTO THURSDAY WITH LOCAL GUSTS TO 45 MPH
POSSIBLE ON EXPOSED TERRAIN.

A SECOND STORM SYSTEM WITH THE POTENTIAL FOR WIDESPREAD MODERATE
TO LOCALLY HEAVY VALLEY AND BASIN ACCUMULATIONS IS EXPECTED ON
FRIDAY. WINTRY CONDITIONS WITH SNOW SHOWERS AND MUCH COOLER
TEMPERATURES WILL PERSIST INTO NEXT WEEKEND.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 3:19 PM PSTWinter Storm WarningOTXPend Oreille, Spokane, Stevens43 hr
Nov 15, 3:19 PM PSTWinter Weather AdvisoryOTXAdams, Chelan, Douglas, Ferry, Grant, Lincoln and 2 more37 hr
Nov 15, 3:19 PM PSTWinter Storm WatchOTXBenewah, Kootenai, Latah, Shoshone7 hr

Nearby

Winter Storm Watches in Washington, 2011Winter Storm Watches in Idaho, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.